MAUDE Adverse Event Report: ARTHROCARE CORP. 7.5CM ANTERIOR/POSTERIOR; BALLOON, EPISTAXIS

ARTHROCARE CORP. 7.5CM ANTERIOR/POSTERIOR; BALLOON, EPISTAXIS
Catalog Number RR 750
Health Effect - Clinical Codes Abrasion (1689); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a treatment, the blue sheath of rapid rhino was not removed prior to insertion, producing septal abrasion and exacerbation of epistaxis in the patient.The packing that was done with the blue sheath on would not have been in that long as when an ent doctor identified this and removed it.Patient was packed again using a dissolvable packing, then cauterised and packed with nasopore, then went home.
 
Additional Manufacturer Narrative
Date of event was updated.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.Visual inspection and functional testing could not be performed because the device in question was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.Mimb review.Assess severity of complaint case to determine if additional actions or inputs are required for inclusion in the medical assessment.Determine if a medical assessment will be performed based on a review of the complaint details and further input from the medical director/designee.Reviewed during mimb.A medical investigation will be performed.Proceed based on information provided and/or available for the investigation; if no relevant clinical information is provided, recommend closure.Approved by dr.Luca orlandini and/or j.Templeton, medical director.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: ¿patient information ¿surgical procedure/post-operative care review ¿device labeling (including technique guides, ifus, etc.) it was reported that during a treatment, the blue sheath of rapid rhino was not removed prior to insertion, producing septal abrasion and exacerbation of epistaxis in the patient which resulted in a 4 day hospitalization (b)(6) additional similar complaints were reported: 1 over the past 10 years (b)(6) 2 from dundee (b)(6) and 1 reportedly known from the sales rep (b)(6) it should be noted that the ifu states under step 1 ¿remove device from envelope packaging, and blue plastic tube encasing if present.¿ functional testing could not be performed because the device in question was not returned for evaluation.No further clinical assessment is warranted based on the limited information provided.Conclusion: the root cause suggests non-adherence to the product usage instructions/procedural variance for the rapid rhino, as the blue sheath of the rapid rhino was reportedly intact upon insertion.Impact to the patient was reported as 4 day hospitalization stay, septal abrasion and exacerbation of epistaxis, repacking and cauterization(c-0239403).The patient impact beyond the reported septal abrasions of the remaining 4 patients remains unknown (b)(6).

Brand Name
7.5CM ANTERIOR/POSTERIOR
Common Device Name
BALLOON, EPISTAXIS
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8503377
Report Number3006524618-2019-00178
Device Sequence Number222762
Product Code EMX
UDI-Device Identifier00817470006636
UDI-Public00817470006636
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRR 750
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer04/10/2019
05/16/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date04/20/2019
05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age86 YR